Funnel Cloud, Calhoun
- When
- October 17, 12:15 PM CST to 12:17 PM CST
- Where
- Calhoun County, Long Mott
- Reported by
- Park/Forest Service
- Coordinates
- 28.470, -96.750
A Texas Parks and Wildlife employee reported a funnel cloud over Long Mott.
A moist and unstable layer over the Coastal Bend produced an environment favorable for funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A moist and unstable layer over the Coastal Bend produced an environment favorable for funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 17, 11:35 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1235 PM CDT SUN OCT 17 2010 .DISCUSSION...SEE AVIATION SECTION FOR 18 TAFS. && .AVIATION...ISOLATED SHOWERS WILL CONTINUE TO MOVE INLAND INTO THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS REGION. CIGS ASSOCIATED WITH ACTIVITY EXPECTED TO BE ABOVE 3 KFT. VFR CONDS EXPECTED THROUGH THIS EVENING. WITH BOUNDARY LAYER MOISTURE ON THE INCREASE AND LIGHT WINDS OVERNIGHT...FOG WILL BE POSSIBLE OVER INLAND SECTIONS OF THE COASTAL BEND WITH MAINLY MVFR VSBYS BUT ISOLATED PATCHES OF DENSE FOG/IFR VSBYS WILL BE POSSIBLE FROM ALICE TO VICTORIA. SOME DRIER AIR WILL MOVE BACK INTO THE AREA MONDAY AND EXPECT GENERALLY CLEAR SKIES/VFR CONDS BY 15Z. && .PREV DISCUSSION... /ISSUED 1007 AM CDT SUN OCT 17 2010/ DISCUSSION...THE AXIS OF HIGHER MOISTURE REMAINS OVER THE GULF WATERS NORTHWARD TO MATAGORDA BAY THIS MORNING. 12Z CRP SOUNDING SHOWED THE STEEP LAPSE RATES IN THE MOIST 1000-850 MB LAYER. THE GFS/NAM MODELS SHOW THE STEEPER LAPSE RATES OF 7-7.5 DEGS C/KM OVER THE GULF WATERS BUT CREEPING CLOSE TO THE COAST. A WEAK LOW CONVERGENCE AXIS WILL ALSO REMAIN ALONG THE COAST THROUGH THE LATE AFTERNOON. THE ISOLATED TO SCATTERED SHOWERS OVER THE WATERS WILL CONTINUE TO MOVE NORTH INTO THE MID COAST REGION. EXPANDED LOW END CHANCE POPS TO ALL OF NORTHERN COASTAL BEND FOR TODAY. WILL ISSUE A MARINE WEATHER STATEMENT FOR POSSIBILITY OF WATERSPOUTS...12Z CRP SOUNDING VERY SIMILAR TO SOUNDING FROM PAST SUNDAY WHEN A FEW WATERSPOUTS OCCURRED. SOUNDING THIS MORNING SHOWED SLIGHT WARMING IN THE LOW LEVELS AND SHOULD SEE TEMPERATURES A FEW DEGREES WARMER AREAWIDE THAN YESTERDAY. NO OTHER CHANGES TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 85 64 86 67 85 / 20 10 10 10 10 VICTORIA 85 63 86 63 86 / 20 10 10 10 10 LAREDO 90 67 92 67 92 / 10 10 10 10 10 ALICE 87 62 88 65 88 / 10 10 10 10 10 ROCKPORT 83 69 84 69 84 / 30 10 10 10 10 COTULLA 88 60 89 64 89 / 10 10 10 10 10 KINGSVILLE 86 63 88 67 89 / 10 10 10 10 10 NAVY CORPUS 83 70 84 70 84 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 435 AM CDT SUN OCT 17 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-180945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 435 AM CDT SUN OCT 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT DUE TO HIGH AMOUNTS OF GULF MOISTURE AND A VERY UNSTABLE ATMOSPHERE...THERE WILL BE A LOW CHANCE OF A BRIEF WATERSPOUT TODAY OVER THE COASTAL WATERS. A BRIEF FUNNEL CLOUD MAY ALSO OCCUR OVER THE COASTAL BEND...MAINLY DURING THE MORNING AND EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/RG
The Corpus Christi radar (KCRP), 107 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 funnel cloud. Local standard time, as filed.
A Texas Parks and Wildlife employee reported a funnel cloud over Long Mott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265593.